MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / EXODUS; CATHETER, BILIARY, DIAGNOSTIC

ANGIODYNAMICS ANGIODYNAMICS / EXODUS; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number H965101431
Medical Device Problem Code Failure to Disconnect (2541)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/16/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample from this event has been returned to angiodynamics and the investigation is on-going.Upon completion of the investigation, a supplemental medwatch will be submitted.(b)(4).
 
Event or Problem Description
As reported by end user hospital in (b)(6), the patient went to the emergency room because the drainage bag could not be disconnected from their drainage catheter.The emergency staff could not disconnect the bag, so the patient was sent to ir, where the drainage catheter was replaced.
 
Additional Manufacturer Narrative
In lieu of a reported lot number, a ship history report (shr) was generated for item number (h965101431) in order to ascertain the last three lots shipped to the reporting customer in the six months prior to the procedure date.The device history records for the lots obtained through the ship history report were reviewed for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.Similar complaint trend review:the reporting facility did not indicate the lot/batch of the affected product.As a result, a search for similar complaints of the same lot/batch number could not be performed.The recent angiodynamics complaint report was reviewed for the exodus drainage catheter product family and the failure mode "would not disconnect - removed." no adverse trend was indicated.The drainage catheter was returned to angiodynamics in two pieces and was forwarded to our supplier, (b)(4), along with a supplier corrective action request (scar) for evaluation.Their investigation stated that the attachment of the drainage bag had been wedged into the inner diameter of the hub body and had been broken off.This explained why the drainage line would not disconnect.The luer portion of the body exhibited damage which may have resulted from the excessive force used when trying to detach the drainage line.Thus, the likely root cause for the difficulty in detaching the drainage line was handling damage, i.E., over-tightening, during use.The exodus drainage catheter directions for use (dfu) that is supplied in the reported kit contains the following statements: caution: all connections must be secure and airtight.Perform inspections of the catheter and connections regularly.(b)(4).

Brand Name
ANGIODYNAMICS / EXODUS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key5623693
Report Number1317056-2016-00058
Device Sequence Number10768425
Product Code FGE
UDI-Device IdentifierH965101431
UDI-PublicH965101431
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K111315
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH965101431
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/17/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/02/2016
Supplement Report FDA Received Date12/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1